Ruptured hepatocellular carcinoma following administration of Lenvatinib: An autopsy case

Kumichika Uchida, Toru Aoyama, Yuji Terai, Naomi Yamaguchi, Shingo Kato, Koji Yakabi, Jun Kikuchi, Sachiko Ogasawara, Hirohisa Yano, Sumiko Nagoshi

Research output: Contribution to journalArticlepeer-review

Abstract

Lenvatinib was prescribed to a 71-year-old man with hepatocellular carcinoma (210 mm, largest dimension) and portal vein tumor thrombosis. However, this treatment was discontinued 8 days later due to prolongation of prothrombin time and an increase in AST and LDH levels. Rupture of the hepatocellular carcinoma occurred 4 days after discontinuing Lenvatinib and the patient died. Autopsy findings showed a moderately differenti- ated hepatocellular carcinoma with diffuse hemorrhagic necrosis. Immunohistochemistry revealed diffuse FGF 19 protein expression in the nuclei of tumor cells, whereas some of the nuclei and cytoplasm of the hepatocytes in non-tumorous tissue were only slightly stained. The risk of hepatocellular carcinoma rupture should always be considered even after stopping short-term chemotherapy with Lenvatinib.

Original languageEnglish
Pages (from-to)238-245
Number of pages8
JournalKanzo/Acta Hepatologica Japonica
Volume63
Issue number5
DOIs
Publication statusPublished - 2022
Externally publishedYes

Keywords

  • FGF-19
  • Hepatocellular carcinoma
  • Lenvatinib
  • Pathological findings
  • Rupture

ASJC Scopus subject areas

  • Hepatology

Fingerprint

Dive into the research topics of 'Ruptured hepatocellular carcinoma following administration of Lenvatinib: An autopsy case'. Together they form a unique fingerprint.

Cite this